Alert archive / New Mexico / Red Flag Warnings in 2008
Red Flag Warning 11, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this red flag warning at Feb 11, 2008, 3:52 AM MST. It took effect at Feb 11, 2008, 11:00 AM MST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 11, 2008, 3:52 AM MST (10:52 UTC)
- In effect from
- Feb 11, 2008, 11:00 AM MST
- Expired
- Feb 11, 2008, 5:00 PM MST
- In force
- 6 hr
- Issued by
- NWS Midland/Odessa, TX
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KMAF 111052 RFWMAF RED FLAG WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 452 AM CST MON FEB 11 2008 ...RED FLAG WARNING FROM 11 AM TO 5 PM MST FOR STRONG WINDS...LOW HUMIDITY...AND VERY HIGH TO EXTREME FIRE DANGER FOR THE GUADALUPE MOUNTAINS AND ADJACENT PLAINS ... NMZ115-TXZ057-058-074-111200- /O.CAN.KMAF.FW.A.0007.080211T1800Z-080212T0100Z/ SOUTHEAST PLAINS/BLM ROSWELL/LNZ-VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-DAVIS/APACHE MOUNTAINS AREA- 452 AM CST MON FEB 11 2008 /352 AM MST MON FEB 11 2008/ ...FIRE WEATHER WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS CANCELED THE FIRE WEATHER WATCH. ALTHOUGH RELATIVE HUMIDITY VALUES WILL DROP TO 10 TO 15 PERCENT THIS AFTERNOON...20 FOOT WIND SPEEDS ARE NOT EXPECTED TO STAY AT OR ABOVE 20 MPH FOR VERY LONG. FIRE DANGER WILL STILL BE HIGH... AND ALONG WITH DRY FUELS AND SOUTHWEST WINDS OF 10 TO 20 MPH... FIRE WEATHER CONCERNS WILL STILL BE ELEVATED. $$ NMZ114-TXZ258-111900- /O.UPG.KMAF.FW.A.0007.080211T1800Z-080212T0100Z/ /O.NEW.KMAF.FW.W.0011.080211T1800Z-080212T0000Z/ GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-GUADALUPE MOUNTAINS- 352 AM MST MON FEB 11 2008 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 5 PM MST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 5 PM MST THIS AFTERNOON. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. SOUTHWEST TO WEST WINDS WILL INCREASE TO 20 MPH OR GREATER BY THIS AFTERNOON. THESE WINDS...ALONG WITH MINIMUM RH/S OF 10 TO 15 PERCENT AND VERY HIGH TO EXTREME FIRE DANGER...WILL RESULT IN CONDITIONS FAVORABLE FOR RAPID FIRE GROWTH AND SPREAD. DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING VEHICLE. KEEP VEHICLES ON DRIVING SURFACES...AND DO NOT DRIVE THROUGH TALL GRASS. AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR FLAMES OR SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW INTO WIND-DRIVEN WILDFIRES. $$
2 follow-up statements
000 WWUS84 KMAF 112059 RFWMAF RED FLAG WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 259 PM CST MON FEB 11 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM MST FOR STRONG WINDS...LOW HUMIDITY...AND VERY HIGH TO EXTREME FIRE DANGER FOR THE GUADALUPE MOUNTAINS AND ADJACENT PLAINS ... NMZ114-TXZ258-120000- /O.CON.KMAF.FW.W.0011.000000T0000Z-080212T0000Z/ GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-GUADALUPE MOUNTAINS- 159 PM MST MON FEB 11 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. SOUTHWEST WINDS OF 20 MPH OR GREATER WILL CONTINUE THIS AFTERNOON. THESE WINDS...ALONG WITH MINIMUM RH/S OF 10 TO 15 PERCENT AND VERY HIGH TO EXTREME FIRE DANGER...WILL RESULT IN CONDITIONS FAVORABLE FOR RAPID FIRE GROWTH AND SPREAD. DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING VEHICLE. KEEP VEHICLES ON DRIVING SURFACES...AND DO NOT DRIVE THROUGH TALL GRASS. AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR FLAMES OR SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW INTO WIND-DRIVEN WILDFIRES. $$
000 WWUS84 KMAF 120016 RFWMAF RED FLAG WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 616 PM CST MON FEB 11 2008 NMZ114-TXZ258-120130- /O.EXP.KMAF.FW.W.0011.000000T0000Z-080212T0000Z/ GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-GUADALUPE MOUNTAINS- 516 PM MST MON FEB 11 2008 ...RED FLAG WARNING HAS EXPIRED... THE RED FLAG WARNING IS NO LONGER IN EFFECT. 20 FOOT WESTERLY WINDS HAVE DECREASED BELOW 20 MPH ACROSS THE GUADALUPE MOUNTAINS. HOWEVER...RELATIVE HUMIDITIES WILL CONTINUE TO REMAIN LOW THROUGH THE EVENING AS WINDS COULD GUST TO NEAR 25 MPH. RELATIVE HUMIDITIES WILL BE SLOW TO INCREASE THIS EVENING AS DRY AIR REMAINS IN PLACE. WINDS WILL SHIFT TO THE NORTH EARLY TUESDAY MORNING AS A COLD FRONT MOVE THROUGH THE AREA. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this red flag warning went out at Feb 11, 2:53 AM MST, 59 minutes earlier.
Area forecast discussion, Feb 11, 2:53 AM MST, 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
353 AM CST MON FEB 11 2008
.DISCUSSION...
ANOTHER LEE SURFACE TROUGH TO DOMINATE THE WEATHER PATTERN TODAY
IN THE ZONAL FLOW ALOFT. SOUTH TO SOUTHEAST LOW LEVEL WINDS EAST
OF THE TROUGH IS CURRENTLY ADVECTING LOW LEVEL MOISTURE NORTHWESTWARD
ACROSS THE PERMIAN BASIN AND THE SOUTHEAST NEW MEXICO PLAINS WITH
FOG...LOCALLY DENSE FORMING. WILL CONTINUE TO MONITOR TRENDS THIS
MORNING WITH THE POTENTIAL FOR A DENSE FOG ADVISORY IF CONDITIONS
CONTINUE TO DETERIORATE. DOWNSLOPE FLOW AND DECREASING CLOUDS
THIS AFTERNOON SHOULD BOOST HIGH TEMPERATURES ONCE AGAIN TO
MUCH ABOVE NORMAL VALUES. A FULL LATITUDE TROUGH WILL MOVE EAST
ACROSS THE CENTRAL PART OF THE COUNTRY LATE MONDAY AND DRAG A
SURFACE COLD FRONT THROUGH THE FORECAST AREA MONDAY NIGHT.
TEMPERATURES WILL BE BELOW NORMAL TUESDAY BEHIND THIS FRONT.
TEMPERATURES WILL REBOUND WEDNESDAY AND THURSDAY AHEAD OF THE NEXT
WESTERN SYSTEM BUT COLDER AIR WILL BE MOVING SOUTH ACROSS THE PLAINS
ON THURSDAY AS A NORTHERN STREAM SYSTEM AMPLIFIES.
THE 00Z MONDAY GFS AND ECMWF ARE SIGNIFICANTLY DIFFERENT ON THE
TIMING OF THE NEXT SOUTHERN STREAM LOW TO AFFECT THE FORECAST AREA
THURSDAY NIGHT AND BEYOND. THE ECMWF IS MUCH SLOWER AS IT APPEARS
TO HAVE A HARD TIME GETTING KICKED EAST BY THE NEXT NORTHERN
STREAM TROUGH. BOTH THE GFS AND ECMWF DO AGREE HOWEVER THAT
PRECIPITATION WOULD BE IN THE FORM OF SNOW IN MANY AREAS AS
TEMPERATURES FROM THE SURFACE TO 700 MILLIBARS WILL BE COLD. WILL
CONTINUE THE SLIGHT POPS FOR PRECIPITATION THURSDAY NIGHT THROUGH
FRIDAY NIGHT AND CONTINUE TO MONITOR THE LATEST TRENDS ON THIS
SYSTEM. UNDERCUT MEXMOS TEMPERATURES FRIDAY PER FORECAST 850
MILLIBAR TEMPERATURES AND ABUNDANT CLOUD COVER EXPECTED. WENT DRY
FOR NOW SATURDAY BUT BEARS WATCHING PER ECMWF. A RETURN TO WEST-
NORTHWESTERLY FLOW ALOFT NEXT SUNDAY AND MONDAY WITH MODERATING
TEMPERATURES.
&&
.FIRE WEATHER...
THE FLOW ALOFT WILL INCREASE A LITTLE OVER THE AREA TODAY AS AN
UPPER LEVEL STORM SYSTEM DROPS SOUTHEASTWARD THROUGH THE CENTRAL
ROCKIES AND OVER THE CENTRAL PLAINS. THIS WILL ALLOW A SURFACE LOW
OVER THE TEXAS PANHANDLE TO DEEPEN...AND MID LEVEL WINDS OVER THE
AREA TO INCREASE. THE RESULTANT SURFACE PRESSURE GRADIENT WILL
TIGHTEN THE MOST OVER THE EAST CENTRAL NEW MEXICO PLAINS...WHILE THE
GUADALUPE MOUNTAINS SEE STRONGER WINDS DUE TO THE INCREASED MID
LEVEL FLOW.
ALTHOUGH LOW LEVEL MOISTURE HAS RETURNED TO MOST OF WEST TEXAS AND
THE SOUTHEAST NEW MEXICO PLAINS...DRY AIR STILL RESIDED OVER THE
GUADALUPE MOUNTAINS...THE ADJACENT PLAINS AND SOUTH TO THE VAN HORN
AREA. AS SOUTHWEST TO WEST WINDS INCREASE THIS AFTERNOON...EXPECT
THIS DRIER AIR TO MIX EASTWARD...WHICH WILL RESULT IN MINIMUM
AFTERNOON RH/S IN THE 10 TO 15 PERCENT RANGE FROM THE NORTHERN
PERMIAN BASIN AND SOUTHEAST NEW MEXICO PLAINS...SOUTHWESTWARD ACROSS
THE UPPER TRANS PECOS...GUADALUPE MOUNTAINS...DAVIS MOUNTAINS...
MARFA PLATEAU AND SOME OF THE PRESIDIO VALLEY. SINCE 20 FOOT WIND
SPEEDS ARE EXPECTED TO BE AT OR ABOVE 20 MPH FOR SEVERAL HOURS IN A
ND NEAR THE GUADALUPE MOUNTAINS...WILL ISSUE A RED FLAG WARNING
THERE FROM 11/18Z TO 12/00Z. SOME OF THE NORTHERN REACHES OF THE
SOUTHEASTERN NEW MEXICO PLAINS...AND THE WESTERN LOW ROLLING
PLAINS...COULD SEE 20 MPH WINDS THIS AFTERNOON TOO. BUT AT THIS
TIME IT DOES NOT APPEAR THEY WILL LAST LONG ENOUGH FOR A RFW THERE.
WILL MENTION ALL OF SOUTHEAST NEW MEXICO AND WEST TEXAS IN THE
HWO...IF NOT AN SPS...AS FIRE CONCERNS WILL BE ELEVATED DUE TO DRY
FUELS.
RH/S WILL RISE ONLY SLOWLY THIS EVENING AS WESTERLY WINDS PERSIST
AHEAD OF A COLD FRONT. THE FRONT SHOULD PUSH INTO SOUTHEAST NEW
MEXICO EARLY THIS EVENING...THEN PROGRESS THROUGH MOST OF WEST TEXAS
BY 12/12Z. ALTHOUGH NORTHWEST TO NORTH WINDS WILL PICK UP TO THE 15
TO 20 MPH RANGE BEHIND THE FRONT...RH/S SHOULD RISE TO AT LEAST THE
30 OR 40 PERCENT RANGE.
FIRE WEATHER CONCERNS WILL EXTEND INTO WEDNESDAY AS ANOTHER LEE
SURFACE LOW FORMS IN THE WESTERLY FLOW ALOFT. DECENT MIXING AND
DECENT WINDS ALOFT SHOULD HELP WINDS NEAR THE SURFACE TO APPROACH
AND OR EXCEED 20 MPH IN MANY LOCATIONS. MINIMUM RH/S IN MANY PLACES
WILL ALSO PROBABLY BE 15 PERCENT OR LESS. FIRE WEATHER CONCERNS MAY
EXTEND INTO WEDNESDAY NIGHT AND THURSDAY ESPECIALLY IN THE MOUNTAINS.
FLY IN OINTMENT THURSDAY IS THE POTENTIAL FOR A QUICKER FRONTAL
PASSAGE THAT WOULD BRING COOLER AND MORE MOIST CONDITIONS ESPECIALLY
ACROSS NORTHERN AREAS.
&&
.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX 76 39 56 31 / 0 10 0 0
CARLSBAD NM 78 37 60 29 / 0 0 0 0
DRYDEN TX 74 47 63 35 / 10 10 0 0
FORT STOCKTON TX 80 42 63 36 / 10 0 0 0
GUADALUPE PASS TX 70 38 57 33 / 0 0 0 0
HOBBS NM 74 36 59 31 / 0 0 0 0
MARFA TX 73 35 61 22 / 0 0 0 0
MIDLAND INTL AIRPORT TX 77 36 57 31 / 0 10 0 0
ODESSA TX 75 38 57 31 / 0 0 0 0
WINK TX 84 39 65 33 / 0 0 0 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING FROM 11 AM THIS MORNING TO 5 PM MST THIS
AFTERNOON FOR THE FOLLOWING ZONES...GUADALUPE MOUNTAINS
NP/LINCOLN NF/LNZ.
TX...RED FLAG WARNING FROM 11 AM THIS MORNING TO 5 PM MST THIS
AFTERNOON FOR THE FOLLOWING ZONES...GUADALUPE MOUNTAINS.
&&
67/12Hazardous weather outlook, Feb 11, 3:27 AM MST, 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 427 AM CST MON FEB 11 2008 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-112200- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 427 AM CST MON FEB 11 2008 /327 AM MST MON FEB 11 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...TODAY AND TONIGHT AREAS OF FOG...LOCALLY DENSE...WILL OCCUR THIS MORNING ACROSS THE PERMIAN BASIN...THE TRANS PECOS REGION AND THE SOUTHEAST NEW MEXICO PLAINS. WEST WINDS WILL INCREASE ACROSS THE GUADALUPE MOUNTAINS AND THE IMMEDIATE ADJACENT PLAINS THIS AFTERNOON RESULTING IN CRITICAL FIRE WEATHER CONDITIONS. A RED FLAG WARNING IS IN EFFECT THIS AFTERNOON FOR THE GUADALUPE MOUNTAINS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY MUCH COLDER AIR WILL SPREAD ACROSS THE REGION THURSDAY NIGHT AND FRIDAY. IN ADDITION LIGHT WINTRY PRECIPITATION WILL ALSO BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 11, 4:26 AM MST | Dense Fog Advisory | MAF | Eddy, Lea | 5 hr |
Nearby
Red Flag Warnings in New Mexico, 2008Red Flag Warnings in Texas, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.